Alert archive / Vermont / Flash Flood Warnings in 2009

Flash Flood Warning 3, NWS Albany, NY

June 15, 2009Bennington County, Vermont

NWS Albany, NY issued this flash flood warning at Jun 15, 2009, 3:20 PM EDT for Bennington County, Vermont. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2009, 3:20 PM EDT (19:20 UTC)
Expired
Jun 15, 2009, 7:15 PM EDT
In force
4 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

County Bennington County, VT

The radar

The Albany radar (KENX), 82 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.3 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2009-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2009-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
469 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KALY 151920
FFWALY
VTC003-152315-
/O.NEW.KALY.FF.W.0003.090615T1920Z-090615T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
320 PM EDT MON JUN 15 2009

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN BENNINGTON COUNTY IN SOUTHERN VERMONT...
  THIS INCLUDES THE CITY OF BENNINGTON...

* UNTIL 715 PM EDT

* AT 314 PM EDT...A SECOND ROUND OF THUNDERSTORMS WITH HEAVY RAIN
  WAS MOVING ACROSS SOUTHERN BENNINGTON COUNTY. MINOR FLOODING WAS
  REPORTED IN BENNINGTON EARLIER FROM THE FIRST ROUND OF
  THUNDERSTORMS. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODFORD...
  SOUTH SHAFTSBURY...SODOM...SEARSBURG...PETERS FOUR CORNERS...PAPER
  MILL VILLAGE...WOODFORD STATE PARK...OLD BENNINGTON AND NORTH
  BENNINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4275 7324 4297 7327 4293 7300 4292 7293
      4274 7294 4275 7317

$$

SND
2 follow-up statements
000 
WGUS71 KALY 152115
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
515 PM EDT MON JUN 15 2009

VTC003-152315-
/O.CON.KALY.FF.W.0003.000000T0000Z-090615T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENNINGTON VT-
515 PM EDT MON JUN 15 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR
SOUTHERN BENNINGTON COUNTY...

AT 512 PM EDT...A THUNDERSTORM PRODUCING VERY HEAVY RAIN WAS REPORTED
OVER THE WARNED AREA. MINOR STREET FLOODING WAS REPORTED. ADDITIONAL 
SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS EVENING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BENNINGTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING OR ROAD CLOSURES TO THE NATIONAL WEATHER 
SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

&&

LAT...LON 4275 7324 4297 7327 4293 7300 4292 7293
      4274 7294 4275 7317

$$

SND
000 
WGUS71 KALY 152312
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
712 PM EDT MON JUN 15 2009

VTC003-152320-
/O.EXP.KALY.FF.W.0003.000000T0000Z-090615T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENNINGTON VT-
712 PM EDT MON JUN 15 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 715 PM EDT FOR SOUTHERN
BENNINGTON COUNTY...

DOPPLER RADAR RAINFALL ESTIMATES BETWEEN 2 AND 4 INCHES HAD FALLEN 
ACROSS SOUTHERN BENNINGTON COUNTY.  CITIES INCLUDE...PAPER MILL 
VILLAGE AND BENNINGTON VICINITY.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4275 7324 4297 7327 4293 7300 4292 7293
      4274 7294 4275 7317

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 2:50 PM EDT, 30 minutes earlier.

Area forecast discussion, Jun 15, 2:50 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
250 PM EDT MON JUN 15 2009

.SYNOPSIS...
THE LATEST UPPER AIR DISTURBANCE TO BRING SHOWERS AND THUNDERSTORMS
ACROSS OUR REGION...WILL MOVE BY TO OUR EAST TONIGHT. ANOTHER WEAK
ONE MIGHT BRING A FEW MORE SHOWERS AND STORM INTO THE EVENING. HIGH
PRESSURE WILL BUILD TO OUR NORTHEAST LATER TOMORROW INTO WEDNESDAY.
THE NEXT DISTURBANCE...LOW PRESSURE OVER THE NATIONS
HEARTLAND...WILL MOVE OUR ON THURSDAY TO LIKELY BRING ANOTHER ROUND
OF SHOWERS.

&&

.NEAR TERM /THROUGH TONIGHT/...
ALREADY DEALING WITH SEVERE WEATHER IN OUR REGION...WITH VARIOUS
REPORTS OF LARGE HAIL. PLEASE REFER TO OUR LOCAL STORM REPORT (LSR
FOR ALL THE SPECIFICS THAT WILL LIKELY CHANGE THROUGHOUT THE
REMAINDER OF THE AFTERNOON.

VERY COLD AIR ALOFT AS THE -20C ISOTHERM HAS DROPPED TO ABOUT 18,000
FEET...AND THE 0C ISOTHERM DOWN TO ABOUT 8500 FEET. THE WIND
ENVIRONMENT/SHEAR IS WEAK BUT PLENTY OF INSTABILITY RANGING UP TO
NEAR 2000 J/KG. MID LEVEL LAPSE RATES OFF LAPS APPROACHING 7.0C/KM
TO THE SOUTHWEST OF ALBANY...AND OVER 6.0C/KM ACROSS THE ENTIRE CWA.
EVEN WITH SURFACE TEMPS BARELY REACHING 70...TOPS OF THE STORMS HAVE
EXCEEDED 35,000 FEET...WELL OVER THE -20C AND ABLE TO GENERATE LARGE
HAIL.

THE SHORT WAVE RESPONSIBLE FOR THIS LATEST ROUND OF STORMS...WAS
MOVING ACROSS CENTRAL NEW YORK STATE AND WILL BE TO OUR EAST
TONIGHT. AT THE SAME TIME WE LOOSE ANY SURFACE HEATING. THE IFR LOOP
SHOWS PERHAPS YET ANOTHER WEAKER SHORT WAVE NORTH OF OTTAWA CANADA
THAT MIGHT TRIGGER A FEW MORE ISOLATED SHOWERS/STORMS THIS EVENING.
WE WILL KEEP CHC POPS IN OUR ZONES THROUGH THE EVENING AND INCLUDE
AT LEAST SMALL HAIL. WILL NOT GO TO COMPLETELY DRY UNTIL LATER
OVERNIGHT. WITH A WET GROUND AND SOME THIN SPOTS IN THE CLOUDS
DURING THE EVENING...WHICH MIGHT ACTUALLY FILL IN AS LOW LEVEL
MOISTURE GETS TRAPPED UNDERNEATH A SUBSIDENCE INVERSION LOWER
CONTINUE...WILL NEVERTHELESS CONTINUE WITH THE IDEA OF PATCHY FOG
OVERNIGHT.

WENT WITH THE BLEND OF MAV/METS FOR LOW OVERNIGHT. THIS WOULD MEAN
LOW TEMPERATURES IN THE LOWER 50S VALLEY LOCATIONS...45-50 HIGHER
TERRAIN...SLIGHTLY BELOW SEASONAL LEVELS.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
WE CANNOT ENTIRELY RULE OUT ISOLATED CONVECTION FOR TUESDAY
AFTERNOON. HIGH PRESSURE WILL BE BUILDING IN FROM THE NORTHEAST.
H500 TEMPS WILL WARM TO -16C...STILL COOL ENOUGH TO PRODUCE SOME
MINOR INSTABILITY (UP TO 500 J/KG) ACROSS THE HIGHER TERRAIN
(ESPECIALLY THE DACKS.) HOWEVER...EXPERIENCE TELLS US TO MENTION
SLIGHT POPS ACROSS THE TERRAIN TO OUR EAST AS WELL WHICH MIGHT ALSO
HAVE SOME OROGRAPHIC ASSISTANCE AS WELL DUE TO A WEAK SURFACE SE
FLOW DEVELOPING. AGAIN...ANY CONVECTION SHOULD BE FAR AND FEW
BETWEEN...NOTHING LIKE TODAY. MOST OF THE AREA WILL START OFF WITH A
GOOD DEAL OF CLOUDS TOMORROW...WITH BREAKS OF SUNSHINE DEVELOPING BY
AFTERNOON.

TUESDAY NIGHT LOOKS QUIET AS HIGH PRESSURE STRENGTHENS A LITTLE AT
THE SURFACE AND ALOFT. MIGHT HAVE FOG AND OR LOW STRATUS ISSUES AS
WE WILL HAND WITH A LIGHT SSE WIND. HOWEVER FOR NOW...DECIDED TO
PLACE THESE IN THE GRIDS.

WEDNESDAY STILL LOOKS TO BE BEST DAY OF THE WEEK...IF ONE ENJOYS DRY
WEATHER AND COMFORTABLE TEMPERATURES (NOT TOO COOL OR WARM). NOT
SURE IT WILL BE TOTALLY SUNDAY AS THE CANADIAN GEM ASTRONOMICAL
FORECAST INDICATES HIGH CLOUDS TRYING TO ADVANCE NORTHWARD
THROUGHOUT THE DAY. EVEN IF IT IS JUST PARTLY SUNNY...SHOULD BE DRY
DAY WITH SEASONABLE TEMPERATURES.

GENERALLY WENT WITH A BLEND OF THE MAV/MET GUIDANCE FOR HIGH AND LOW
TEMPERATURES THROUGHOUT THIS PERIOD. GENERALLY LOOK FOR LOWS IN THE
50S AND HIGHS IN THE 70S.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
THE NEXT DISTURBANCE...A LOW PRESSURE AREA AND ITS ASSOCIATED FRONT
SYSTEMS WILL APPROACH WED NIGHT INTO THURSDAY. THIS LOW LOOKS TO BE
BEHAVE AS A MORE WINTERY SYSTEM IN THAT BOTH MODELS SUGGEST A
SECONDARY LOW TO DEVELOP TO THE SOUTH OF FIRST ONE IN THE BAROCLINIC
ZONE HUNG UP TO OUR SOUTH. WE MIGHT BE DEALING WITH AN ALL DAY
RAIN...BUT FOR NOW WILL JUST GO SHOWERS LIKELY. BOTH THE LATEST NAM
AND GFS INDICATE ALL GOOD SURFACE INSTABILITY STAYS SOUTH OF OUR
REGION. THE NAM DOES PUNCH THE 0C SHOWALTER INTO OUR EXTREME
SOUTHERN ZONES. FOR NOW...WILL NOT MENTION ANY THUNDER ON THURSDAY.

THIS SYSTEM IS FORECAST TO SHIFT EAST BUT ITS UPPER AIR LOW FEATURE
IS FORECAST TO CUTOFF AND MEANDER EITHER OFF TO OUR EAST OR SOUTH
NOT ONLY DURING THE UPCOMING WEEKEND BUT INTO EARLY NEXT WEEK AS
WELL. WHERE IT ENDS UP WILL ULTIMATELY DETERMINE HOW OUR WEATHER
PANS OUT. FOR NOW...THE EXTENDED LOOKS UNSETTLED THROUGH THE ENTIRE
WEEKEND INTO EARLY NEXT WEEK. WILL KEEP POPS OF SHOWERS AOB CLIMO
AVERAGE AND TEMPERATURES WILL CONTINUE TO RUN SLIGHTLY BELOW
NORMAL.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
CONVECTION WILL CONTINUE ACROSS EASTERN NY AND ADJACENT WESTERN
NEW ENGLAND THROUGH THE REST OF THE AFTERNOON AND INTO EARLY
EVENING HOURS. SHOWERS AND STORMS ARE GENERALLY MOVING EASTWARD
WITH INDIVIDUAL STORM MOTION TAKING A MORE SOUTHERLY TRACK. VFR
CONDITIONS EXPECTED THROUGH THE AFTERNOON...EXCEPT WITHIN SHOWERS
AND STORMS WHERE MVFR CIGS AND VSBYS ARE LIKELY WITH HEAVY
RAINFALL.

WITH HIGH PRESSURE BUILDING IN OVERNIGHT...RADIATION FOG COULD
DEVELOP. AFTER MIDNIGHT...MVFR CIGS AND VSBYS EXPECTED AT ALL
TERMINALS DURING THROUGH TUESDAY MORNING.

SOUTHERLY WINDS 4-7KTS WILL BECOME LIGHT TO CALM OVERNIGHT AND
REMAIN LIGHT THROUGH LATE TUESDAY MORNING.

OUTLOOK...
TUE-WED...MAINLY VFR...POSSIBLE MVFR/IFR EARLY MORNING FOG.
THU-SAT...VFR...CHC MVFR ASSOC WITH -SHRA.

&&

.FIRE WEATHER...
SCATTERED TO NUMEROUS SHOWERS AND STORM EARLY THIS EVENING WILL
DIMINISH OVERNIGHT. A BREAK IN THE ACTION EXPECTED ON TUESDAY AS ANY
SHOWERS WILL BE ISOLATED AT BEST. DRY WEATHER EXPECTED WEDNESDAY
BEFORE THE NEXT DISTURBANCE LIKELY COMES IN FOR THURSDAY.

RH VALUES WILL FOLLOW THE NORMAL NOCTURNAL TRENDS...WITH NEARLY FULL
RECOVERY (APPROACHING 100 PERCENT) BOTH TONIGHT AND TUESDAY NIGHT.
AFTERNOON RH VALUES WILL DROP TO AROUND 50 PERCENT VALLEY LOCATIONS
TOMORROW AND REMAIN HIGH AT 60-75 PERCENT HIGHER TERRAIN. RH VALUES
WILL DROP A LITTLE LOWER WEDNESDAY AFTERNOON...IN THE 40-50 PERCENT
RANGE.

THE WIND WILL BE LIGHT AND VARIABLE GENERALLY 5 MPH OR LESS THROUGH
EARLY WEDNESDAY. BY WEDNESDAY AFTERNOON...LOOK FOR SOUTH TO
SOUTHEAST WIND AT THE SURFACE PICKING UP TO AROUND 10 MPH.

&&

.HYDROLOGY...
SHOWERS AND THUNDERSTORMS MOVED THROUGH MUCH OF THE AREA SUNDAY
NIGHT INTO THIS MORNING...WITH RAINFALL AMOUNTS OF GENERALLY ONE
QUARTER TO THREE QUARTERS OF AN INCH. HOWEVER...WHERE SLOW MOVING
THUNDERSTORMS PRODUCED HEAVY RAINFALL...ONE TO TWO INCHES OF RAIN
OCCURRED ACROSS NARROW BANDS IN ALBANY...RENSSELAER...COLUMBIA...
ULSTER AND DUTCHESS COUNTIES. SO FAR ONLY MINOR RISES HAVE OCCURRED
ON MAIN STEM RIVERS.

ADDITIONAL RAINFALL WILL OCCUR INTO THE EVENING...AS SHOWERS AND
THUNDERSTORMS ARE LIKELY ASSOCIATED WITH A DISTURBANCE MOVING
THROUGH. ONCE AGAIN HEAVY RAINFALL IS POSSIBLE...AS THE SHOWERS AND
STORMS WILL BE SLOW MOVING. MINOR URBAN AND SMALL STREAM FLOODING IS
POSSIBLE...AND ISOLATED FLASH FLOODING MAY OCCUR ESPECIALLY ACROSS
HIGHER TERRAIN OR URBAN AREAS. WHERE CONVECTION OCCURS...RAINFALL
AMOUNTS OF ONE HALF TO ONE INCH WILL OCCUR...ALTHOUGH HIGHER AMOUNTS
EXCEEDING TWO INCHES WILL BE POSSIBLE IN SLOW MOVING THUNDERSTORMS.
THERE WILL BE SOME WITHIN BANK RISES ON MAIN STEM RIVERS.

MAINLY DRY WEATHER IS EXPECTED TUESDAY AND WEDNESDAY...HOWEVER
CHANCES FOR RAINFALL INCREASE THURSDAY INTO FRIDAY...AS THE NEXT
DISTURBANCE APPROACHES.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...HWJIV
NEAR TERM...HWJIV
SHORT TERM...HWJIV
LONG TERM...HWJIV
AVIATION...KGS
FIRE WEATHER...HWJIV
HYDROLOGY...HWJIV/JPV
Hazardous weather outlook, Jun 15, 3:05 PM EDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
305 PM EDT MON JUN 15 2009

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-161100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
305 PM EDT MON JUN 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THROUGH TONIGHT.

SCATTERED THUNDERSTORMS THROUGH THIS EVENING. THE STORMS WILL BE
SLOW MOVERS AND WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS WHICH
COULD LEAD TO MINOR URBAN AND SMALL STREAM FLOODING AND EVEN
ISOLATED FLASH FLOODING. ALSO...SOME THUNDERSTORMS WILL PRODUCE
HAIL...LOCALLY LARGE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...PLEASE
REPORT ANY HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE...VIA
NYSPIN...TELEPHONE OR INTERNET.

In the hours before

Local storm report, Jun 15, 2:40 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
240 PM EDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             BENNINGTON              42.87N 73.19W
06/15/2009  M1.00 INCH       BENNINGTON         VT   PUBLIC

            NICKEL TO QUARTER SIZED HAIL IN BENNINGTON.

&&

FRUGIS
Local storm report, Jun 15, 2:55 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
255 PM EDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     HAIL             CRAGSMOOR               41.67N 74.39W
06/15/2009  M1.00 INCH       ULSTER             NY   PUBLIC

            NICKEL TO QUARTER SIZED HAIL

&&

FRUGIS
Local storm report, Jun 15, 3:11 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
311 PM EDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             5 N PINE BUSH           41.68N 74.30W
06/15/2009  M0.88 INCH       ULSTER             NY   PUBLIC

&&

FRUGIS
Local storm report, Jun 15, 3:12 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
312 PM EDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             STOCKBRIDGE             42.29N 73.32W
06/15/2009  M0.75 INCH       BERKSHIRE          MA   PUBLIC

&&

FRUGIS
Local storm report, Jun 15, 3:14 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
314 PM EDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             AWOSTING                41.67N 74.29W
06/15/2009  M0.88 INCH       ULSTER             NY   PUBLIC

&&

FRUGIS
Special weather statement, Jun 15, 3:20 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
320 PM EDT MON JUN 15 2009

VTZ013-014-152000-
BENNINGTON VT-WESTERN WINDHAM VT-
320 PM EDT MON JUN 15 2009

...STRONG THUNDERSTORMS IN BENNINGTON AND WINDHAM COUNTIES...

AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL.  THIS
STORM WAS LOCATED NEAR STAMFORD...OR ABOUT 9 MILES NORTHEAST OF NORTH
ADAMS...AND MOVING EAST AT 15 MPH.

THE THUNDERSTORMS WILL BE NEAR...
READSBORO BY 340 PM EDT
6 MILES SOUTH OF WILMINGTON BY 350 PM EDT

IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 1:34 PM EDTAreal Flood AdvisoryALYBennington, Windham4 hr
Jun 15, 2:14 PM EDTSevere Thunderstorm WarningALYBennington, Windham61 min
Jun 15, 2:56 PM EDTAreal Flood AdvisoryALYBennington3 hr

Nearby

Flash Flood Warnings in Vermont, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.